Alert archive / California / Frost Advisories in 2012

Frost Advisory 6, NWS Los Angeles, CA

March 7, 2012

NWS Los Angeles, CA issued this frost advisory at Mar 7, 2012, 2:34 PM PST. It took effect at Mar 8, 2012, 12:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2012, 2:34 PM PST (22:34 UTC)
In effect from
Mar 8, 2012, 12:00 AM PST
Expired
Mar 8, 2012, 8:00 AM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WWUS76 KLOX 072234
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
234 PM PST WED MAR 7 2012

...AREAS OF FROST EXPECTED IN WIND PROTECTED LOCATIONS OF THE
CENTRAL COAST AND THE VENTURA COUNTY VALLEYS...

.A COLD AIR MASS REMAINS IN PLACE IN THE WAKE OF A COLD LOW
PRESSURE SYSTEM THAT MOVED THROUGH YESTERDAY. TEMPERATURES WILL
REMAIN AT OR BELOW FREEZING IN WIND PROTECTED LOCATIONS OF THE
CENTRAL COAST AND ACROSS PORTIONS OF THE VENTURA COUNTY VALLEYS.

CAZ034-035-080645-
/O.NEW.KLOX.FR.Y.0006.120308T0800Z-120308T1600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
234 PM PST WED MAR 7 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST THURSDAY.

* TEMPERATURES...DROPPING TO AROUND 30.

* TIMING...THE EARLY MORNING HOURS WITH DURATIONS OF 2 TO 4 HOURS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ036-080645-
/O.NEW.KLOX.FR.Y.0006.120308T0800Z-120308T1600Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
234 PM PST WED MAR 7 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST THURSDAY.

* TEMPERATURES...DROPPING TO AROUND 30.

* TIMING...THE EARLY MORNING HOURS WITH DURATIONS OF 2 TO 4 HOURS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ044-080645-
/O.NEW.KLOX.FR.Y.0006.120308T0800Z-120308T1600Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
234 PM PST WED MAR 7 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST THURSDAY.

* TEMPERATURES...DROPPING TO AROUND 30.

* TIMING...THE EARLY MORNING HOURS WITH DURATIONS OF 2 TO 4 HOURS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SWEET
3 follow-up statements
529 
WWUS76 KLOX 080618
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1018 PM PST WED MAR 7 2012

...AREAS OF FROST EXPECTED IN WIND PROTECTED LOCATIONS OF THE
CENTRAL COAST AND THE VENTURA COUNTY VALLEYS...

.A COLD AIR MASS REMAINS IN PLACE IN THE WAKE OF A COLD LOW
PRESSURE SYSTEM THAT MOVED THROUGH YESTERDAY. TEMPERATURES WILL
REMAIN AT OR BELOW FREEZING IN WIND PROTECTED LOCATIONS OF THE
CENTRAL COAST AND ACROSS PORTIONS OF THE VENTURA COUNTY VALLEYS.

CAZ034-035-081200-
/O.CON.KLOX.FR.Y.0006.120308T0800Z-120308T1600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
1018 PM PST WED MAR 7 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY...

* TEMPERATURES...DROPPING TO AROUND 30.

* TIMING...THE EARLY MORNING HOURS WITH DURATIONS OF 2 TO 4 HOURS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ036-081200-
/O.CON.KLOX.FR.Y.0006.120308T0800Z-120308T1600Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
1018 PM PST WED MAR 7 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY...

* TEMPERATURES...DROPPING TO AROUND 30.

* TIMING...THE EARLY MORNING HOURS WITH DURATIONS OF 2 TO 4 HOURS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ044-081200-
/O.CON.KLOX.FR.Y.0006.120308T0800Z-120308T1600Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
1018 PM PST WED MAR 7 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY...

* TEMPERATURES...DROPPING TO AROUND 30.

* TIMING...THE EARLY MORNING HOURS WITH DURATIONS OF 2 TO 4 HOURS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
789 
WWUS76 KLOX 081122
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
322 AM PST THU MAR 8 2012

...AREAS OF FROST EXPECTED IN WIND PROTECTED LOCATIONS OF THE
CENTRAL COAST AND THE VENTURA COUNTY VALLEYS...

.A COLD AIR MASS REMAINS IN PLACE IN THE WAKE OF A COLD LOW
PRESSURE SYSTEM THAT MOVED THROUGH YESTERDAY. TEMPERATURES WILL
REMAIN AT OR BELOW FREEZING DURING THE EARLY MORNING IN WIND
PROTECTED LOCATIONS OF THE CENTRAL COAST AND ACROSS PORTIONS OF
THE VENTURA COUNTY VALLEYS.

CAZ034-035-081600-
/O.CON.KLOX.FR.Y.0006.000000T0000Z-120308T1600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
322 AM PST THU MAR 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* TEMPERATURES...TEMPERATURES WILL CONTINUE TO DROP TO AROUND 30
  AROUND 6 AM PST THIS MORNING. TEMPERATURES WILL REMAIN AT OR
  BELOW FREEZING BETWEEN TWO AND FOUR HOURS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ036-081600-
/O.CON.KLOX.FR.Y.0006.000000T0000Z-120308T1600Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
322 AM PST THU MAR 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* TEMPERATURES...TEMPERATURES WILL CONTINUE TO DROP TO AROUND 30
  AROUND 6 AM PST THIS MORNING. TEMPERATURES WILL REMAIN AT OR
  BELOW FREEZING BETWEEN TWO AND FOUR HOURS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ044-081600-
/O.CON.KLOX.FR.Y.0006.000000T0000Z-120308T1600Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
322 AM PST THU MAR 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* TEMPERATURES...TEMPERATURES WILL CONTINUE TO DROP TO AROUND 30
  AROUND 6 AM PST THIS MORNING. TEMPERATURES WILL REMAIN AT OR
  BELOW FREEZING BETWEEN TWO AND FOUR HOURS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HALL
645 
WWUS76 KLOX 081557
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
757 AM PST THU MAR 8 2012

CAZ034-035-081700-
/O.EXP.KLOX.FR.Y.0006.000000T0000Z-120308T1600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
757 AM PST THU MAR 8 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE COLD TEMPERATURES FROM EARLIER HAVE BEGUN TO WARM THIS
MORNING...AND THE FROST ADVISORIES WILL BE ALLOWED TO EXPIRE ON
TIME.

$$

CAZ036-081700-
/O.EXP.KLOX.FR.Y.0006.000000T0000Z-120308T1600Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
757 AM PST THU MAR 8 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE COLD TEMPERATURES FROM EARLIER HAVE BEGUN TO WARM THIS
MORNING...AND THE FROST ADVISORIES WILL BE ALLOWED TO EXPIRE ON
TIME.

$$

CAZ044-081700-
/O.EXP.KLOX.FR.Y.0006.000000T0000Z-120308T1600Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
757 AM PST THU MAR 8 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE COLD TEMPERATURES FROM EARLIER HAVE BEGUN TO WARM THIS
MORNING...AND THE FROST ADVISORIES WILL BE ALLOWED TO EXPIRE ON
TIME.

$$

RK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Mar 7, 2:30 PM PST, 4 minutes earlier.

Area forecast discussion, Mar 7, 2:30 PM PST, 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PST WED MAR 7 2012

.SYNOPSIS...

BUILDING HIGH PRESSURE ACROSS THE REGION WILL BRING A WARMING
TREND TO THE AREA THROUGH THE END OF THE WEEK. A SERIES OF WEAK
COLD FRONTS WILL DROP SOUTH INTO SOUTHWEST CALIFORNIA EARLY NEXT
WEEK...COMMENCING A GENERAL COOLING TREND INTO MIDWEEK NEXT WEEK.

&&

.SHORT TERM (TONIGHT-SATURDAY)...

ADDED A FROST ADVISORY FOR THE CENTRAL COAST...SANTA YNEZ VALLEY AND
THE VENTURA COUNTY INTERIOR VALLEYS...ESPECIALLY THE OJAI VALLEY
AREA FOR LATE TONIGHT. TEMPERATURES WILL DROP TO AROUND 30 DEGREES
IN THE COLDEST LOCATIONS FOR 2 TO 4 HOURS. AFTER TONIGHT...A RIDGE
OF HIGH PRESSURE BUILDS INTO SOUTHERN CALIFORNIA AND WEAK OFFSHORE
FLOW WILL COMBINE WITH THE RIDGE TO PRODUCE WARMER HIGH TEMPERATURES
THROUGH FRIDAY. THE WARMEST LOCATIONS WILL TOP OUT IN THE LOWER 80S.
NORTHEAST WINDS WILL OCCUR EACH MORNING THROUGH FRIDAY WITH GUSTS
AROUND 25 TO 30 MPH. SKIES WILL REMAIN CLEAR.

FOR SATURDAY...MADE A LAST SECOND DECISION TO INCREASE THE HIGH
TEMPERATURES FOR SATURDAY ACROSS THE INTERIOR SECTIONS. THE COASTAL
SECTIONS ARE STILL EXPECTED TO COOL DOWN AS THE OFFSHORE FLOW
TRANSITIONS TO ONSHORE FLOW LATE IN THE DAY. STILL EXPECTING SOME
KIND OF A MARINE LAYER TO DEVELOP EITHER SATURDAY NIGHT OR SUNDAY
NIGHT.

.LONG TERM (SUNDAY-WEDNESDAY)...

THE LONG WAVE PATTERN DOES READJUST SOME FOR NEXT WEEK AS A SERIES
OF TROUGHS PUSH INTO THE PACIFIC NORTHWEST AND THE ASSOCIATED FRONTS
EXTEND DOWN INTO NORTHERN AND CENTRAL CALIFORNIA. THE FIRST COLD
FRONT OF INTEREST TAKES AIM ON THE NORTHERNMOST FRINGES OF OUR
REGION EARLY MONDAY SO I ADDED A SLIGHT CHANCE OF SHOWERS TO SAN
LUIS OBISPO COUNTY. THE INCREASED TROUGH ACTIVITY ALONG THE WEST
COAST WILL ALSO RESULT IN COOLER TEMPERATURES THROUGH MUCH OF THE
EXTENDED PERIOD. THERE IS ANOTHER SLIGHT CHANCE OF SHOWERS IN THE
FORECAST FOR SAN LUIS OBISPO COUNTY ON WEDNESDAY. OTHERWISE...THE
SERIES OF TROUGHS WILL NOT PUSH FAR ENOUGH SOUTH TO IMPACT THE REST
OF THE AREA AND MOST OR THE REGION WILL STAY DRY THROUGH THE
EXTENDED PERIOD.

&&

.AVIATION...07/1740Z...
MODERATE TO HIGH CONFIDENCE IN CAVU TAFS THROUGH THE PERIOD.

THERE WILL BE SOME SURFACING OF GUSTY N-NE WINDS AT MANY OF THE
AIRFIELDS ACROSS THE FORECAST AREA THROUGH THIS AFTERNOON. THERE IS
A 30 PERCENT CHANCE THAT GUSTS WILL PERSIST +/- 2 HOURS FROM TAF
TIMES. THERE WILL ALSO BE SOME LLWS/TURBULENCE ISSUES NEAR THE
MOUNTAIN PASSES.

KLAX...MODERATE TO HIGH CONFIDENCE IN 18Z TAF. LOWER CONFIDENCE IN
THE GUSTY NW WINDS...THAT WILL LIKELY BE SPORADIC IN NATURE AND MAY
PERSIST +/- 2 HOURS FROM TAF TIME OF 20Z.

KBUR...MODERATE TO HIGH CONFIDENCE IN 18Z TAF. LOWER CONFIDENCE IN
THE TIMING OF NW WIND GUSTS BETWEEN 19Z-23Z THIS AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY (SEE LAXCFWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...SWEET
AVIATION...SMITH
SYNOPSIS...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 7, 6:00 AM PST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED MAR 7 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-081400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST WED MAR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

AREAS OF FROST WILL AFFECT THE CENTRAL COAST...SANTA YNEZ VALLEY
AND VENTURA VALLEYS THIS MORNING.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

AREAS OF FROST ARE POSSIBLE IN THE SANTA YNEZ AND VENTURA VALLEYA
AND VENTURA VALLEYS THROUGH EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:40 AM PSTSmall Craft AdvisoryLOX18 hr
Mar 7, 7:36 AM PSTHigh Surf AdvisoryLOX8 hr

Nearby

Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.